MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 053 DELIVERY CATHETER; DQY
Catalog Number PND6F1056M
Medical Device Problem Codes Break (1069); Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 6f 053 delivery catheter (neuron 053) was ovalized approximately 99.0 cm and fractured approximately 100.0 cm from the hub.Conclusions: evaluation of the returned device revealed that the neuron 053 was ovalized and fractured.This type of damage typically occurs due to improper handling during use.If the device is forcefully gripped or pinched during insertion, damage such as an ovalization may occur.Further evaluation of the returned device revealed that the neuron 053 was fractured.Based on the complaint description, the physician believed that it happened at a kink in the proximal internal carotid artery (ica).Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron 6f 053 delivery catheter (neuron 053).During the procedure, the physician advanced the neuron 053 through a non-penumbra sheath and into the target location.The physician then noticed a hole or break in the neuron 053 when contrast was injected through it.The physician was unsure how the break occurred but believed that it happened at a kink in the proximal internal carotid artery (ica).After that, the physician noted a ¿break down¿ at the tip of a non-penumbra guidewire, which was retrieved using a snare device.It was reported that the breakage of the guidewire had nothing to do with any penumbra devices.The procedure was then completed using the same neuron 053 despite the fact that it was leaking.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that additional information was provided on 23 oct 2017, as this complaint was submitted to the fda by the user facility with the following reference number: mw5072698.

Brand Name
NEURON 6F 053 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6963211
Report Number3005168196-2017-01785
Device Sequence Number11103745
Product Code DQY
UDI-Device Identifier00814548010113
UDI-Public00814548010113
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/17/2020
Device Catalogue NumberPND6F1056M
Device Lot NumberF75720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR